MAUDE Adverse Event Report: COVIDIEN YANKAUER REGULAR CAPACITY BULB; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

COVIDIEN YANKAUER REGULAR CAPACITY BULB; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Model Number 8888505016
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reports the plastic connection appears to have melted causing diminished suction.There was no harm to the patient.
 
Additional Manufacturer Narrative
Additional information: a picture was provided for evaluation.An evaluation of the picture showed the yankauer is deformed.The reported condition has been confirmed.After reviewing our database, the lot number reported by the customer was invalid.Therefore, a device history record (dhr) review was not possible since the lot number does not correspond and is not recorded in a product code.The evaluation has been performed based on the provided photo.With this we can conclude that the most likely root cause could occur during the assembly process; the parts are molded and then sent to the packaging process.The current molding process conditions were reviewed, and it was confirmed that all manufacturing procedures are being followed properly.A potential cause of the reported condition could occur during the molding process due to an excess of heat in the cores of the tool.The current process is running according to product specifications and meeting quality acceptance criteria.Since the reported condition was not identified during the manufacturing process and a potential root cause was identified, preventive actions will be implemented to assure this condition does not repeat.A quality alert was issued to notify personnel of the reported condition.Preventive maintenance had been initiated through a job plan and is being carried out with a bi-monthy frequency.

Brand Name
YANKAUER REGULAR CAPACITY BULB
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key8708458
Report Number9612030-2019-02204
Device Sequence Number2072866
Product Code GCX
UDI-Device Identifier10884527019946
UDI-Public10884527019946
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888505016
Device Catalogue Number8888505016
Device Lot Number18118206364
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer06/13/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date10/21/2019
Patient Sequence Number1